Vitamin B supplements

Discussion in 'Fibromyalgia Main Forum' started by luvnewcomb, Sep 16, 2006.

  1. luvnewcomb

    luvnewcomb New Member

    How many of you have tried taking vitamin B supplements and found they helped, and how many found when they tried them they made them worse, or had bad reactions or felt bad from it.

    I'm very sensative to multi vitamins, and have never been able to really take them without getting migraines, or sick. I do take vitamin D and Potassium for deficiency and do tolerate them.

    My doctor recently told me to start taking a vit B supp but it made me feel worse and bothered my stomach.

    Of you who take them and it helps - what type, kind do you take and how did they help you.

    Of you who took them without success - again, what type, kind and how did they bother you.

    I just keep getting worse and worse and I'm so sensative to any meds, or even vitamins, I'm afraid to take anything new.

    PLEASE HELP... I've been getting worse and worse, especially the last 2 months. I need "something" to help me.

    Thanks,
    Lynn
  2. Leaknits

    Leaknits New Member

    Lynn, first comment from me is about multi-vitamins. Some of them contain more iron than we need, or enough to sicken the stomach. I don't use multi-s but do know a large number of people who can't use a multi that contains iron...might be a good idea to check the label for ingredients.

    Now to your question: I take several sorts of B vitamins daily, and large quantity of milligrams or micrograms. With or without food, they don't bother me at all.

    You might be dealing with Multiple Chemical Sensitivity, just one of the many heads of this hydra-headed damned disease.

    I'm hoping you can find B vitamins, in whatever sort, b6, b12, bcomplex, b50, b15, and so on that will not upset your stomach because those vitamins are very good for agitation/anxiety/nerve issues.

    You don't say here what type of b vitamin or what dosage you are using; could you start out with a very small amount of some b vit, hopefully it will not upset your system, then maybe slooooowly increase the amount?

    Do you get the same reaction from b12 injections at dr's office?

    Lea.
  3. painintheeverywhere

    painintheeverywhere New Member

    for me. I take a cheap brand from Wal-mart. "Spring Valley" natural "Super B-Complex. It has Vit C, B1, B-2, B-3, B-6, B-12, Biotin, Pantothenic acid, Liver Powder & Brewers Yeast. It does say to take one with meal per day, however my doctor suggested taking one in A.M. & one in afternoon. I also take iron, calcium +D & a multivitamin. I used to have a hard time taking vitamins, but eventually got used to them. Try taking in the middle of a meal, after you have something in your stomach and follow them with other food so they will digest all together.

    I really noticed a difference even in one days time. I hope if you try, it will work as good for you.

    Take Care!

    Jane
  4. luvnewcomb

    luvnewcomb New Member

    My title is the name of the B vitamins I bought. They have B1, B2, B6, B12, Biotin, Pantothenic Acid, and Calcium in them.

    I took them for 2 days and had terrible stomach problems and didn't feel better at all. I just took one (each time with a meal) and am waiting to see how my body reacts.

    I am so sensative to any chemicals or meds that it's pitiful.

    From what I've heard from all of you, B can be a wonderful solution. But every time I try something new I get new side effects, etc. I hear B is good for Neruo problems and I certainly have the tingling, etc.

    Again - HELP ! and THANK YOU !!!
  5. mbofov

    mbofov Active Member

    Hi Lynn - first, you probably know this already, but you must take B vitamins with food. They are hard for a lot of people to digest.

    Solaray makes a good B complex in a rice-based capsule, which is easier on the stomach than tablets.

    Also Swanson Vitamins makes a B complex also in a rice-based capsule.

    The tablets used to leave my stomach feeling a little queasy but I have no trouble with these capsules.

    Also, as others suggested, you may need to take digestive enzymes. I found I needed digestive enzymes with hydrochloric acid. The enzymes alone were not enough. I need the hydrochloric acid. These have helped my digestion enormously.

    Also, there are some liquid B vitamins you might tolerate if the capsules don't do it for you. My neighbor who has FM couldn't take what I take, but she did okay with the liquid B's. Check at your local health food store.

    Good luck --

    Mary
  6. nerdieduckie

    nerdieduckie New Member

    But...they taste really gross!

    So far, I have noticed a difference in my energy levels, but the taste...it's horrible! I feel like I smell like it all day, and I want to throw up right after I take them (even taking them with food, as prescribed)

    Sorry I can't remember the brand name, but does anyone know some that don't taste bad?
  7. harrysmom

    harrysmom Member

    I take a B Complex 50 made by Nature Made. I take half a tablet each day. I think it makes a big difference in how I feel - so much so that if I don't take it in the morning by the late afternoon I am dragging worse than usual and perk up about an hour or so after taking the regular dose.

    Don't take these on any empty stomach - nausea will definitely be a result - but always after a meal.

    I think the B Complex helps me more than any supplement I've tried over the years.

    Harrysmom
  8. nerdieduckie

    nerdieduckie New Member

    Thank you!
    You made me remember which one I take :D
    That one. Haha.
    How is the taste for you? I can hardly stand it.
  9. Marta608

    Marta608 Member

    I am continually trying to figure out why B vitamins make me hyper, especially the injections. I am now taking a liquid B (talk about bad-tasting!) that seems OK but I'm taking a very small dose.

    Marta
  10. luvnewcomb

    luvnewcomb New Member

    Thank you everyone !!! You are all awesome for helping and adding your experiences. It helps more than you can know.

    Lynn
    [This Message was Edited on 09/16/2006]